MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG; HEMODIALYSIS SYSTEM FOR HOME USE

CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG; HEMODIALYSIS SYSTEM FOR HOME USE
Model Number 190904
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a home patient on hemodialysis (hd) forgot to unclamp the heparin line prior to treatment initiation on a fresenius 2008k@home hd system.This resulted in the heparin pump encountering resistance when it was engaged.Furthermore, it was reported that a heparin pump alarm did not go off, and the patient's blood clotted.Upon follow-up, it was confirmed that the heparin pump alarm should have gone off.The patient elected to end their treatment and the entire circuit of blood was lost as a result.The estimated blood loss (ebl) was the equivalent of the quantity of blood held in a k@home single needle line set.The exact volume of blood lost was unknown.It was confirmed there were no adverse effects due to the blood loss, and no medical intervention was required.The machine was inspected the following morning by a field technician.The heparin pump was reportedly new.During testing, the technician confirmed that the heparin pump alarm did not go off.The technician then replaced the functional board and performed the test again.This time it alarmed appropriately.It was concluded that the functional board had failed to generate an alarm.There were no problems with the disposable supplies being used.The machine was tested thoroughly and returned to full functionality.As part of the testing, the technician administered a heparin bolus and held back the syringe plunger, and the machine alarmed appropriately.It was reported that the sample was available to be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no parts have been received by the manufacturing plant for evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.Should a sample be returned at a later date, a supplemental report will be submitted.

Brand Name
2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG
Common Device Name
HEMODIALYSIS SYSTEM FOR HOME USE
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key14047366
Report Number2937457-2022-00594
Device Sequence Number4907735
Product Code ONW
UDI-Device Identifier00840861100965
UDI-Public00840861100965
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K124035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number190904
Device Catalogue Number190904
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Patient SexMale